MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. TRACHEOSTOMY TUBE NEO/PED; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. TRACHEOSTOMY TUBE NEO/PED; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67PFSS50
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that cuff of device was inflating asymmetrically and sticking to one side of the tube.Ifu suggested manipulation, but it was reported that did not work.The urgent trach change that was needed could not be carried out due to trach not inflating properly.No patient injury occurred.
 
Additional Manufacturer Narrative
Device evaluation- three samples were returned for evaluation.The devices were examined; this showed no damage to the cuffs, airline or pilot balloons.The devices were given functional testing to check for cuff function.Initially, for samples 1 and 3, the cuffs did not inflate symmetrically so the device cuffs were manually manipulated as per device instructions and after that the devices could be fully inflated and deflated with symmetrical cuffs.Sample 2 functioned as expected.The device was then checked for leakage: no leakage occurred.This device type is 100% tested for cuff symmetry and cuff leak during production.The reported issue was not confirmed during testing.

Brand Name
TRACHEOSTOMY TUBE NEO/PED
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane n
minneapolis, mn
MDR Report Key10379240
Report Number3012307300-2020-07933
Device Sequence Number16868434
Product Code JOH
UDI-Device Identifier10351688518712
UDI-Public10351688518712
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number67PFSS50
Device Catalogue Number67PFSS50
Device Lot Number3472144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer11/23/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;